Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 114, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 23, 2008, 11:10 PM CDT for Barber County, Comanche County, Kansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2008, 11:10 PM CDT (04:10 UTC)
- Expired
- May 24, 2008, 12:15 AM CDT
- In force
- 65 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
Counties Barber County, KS, Comanche County, KS
The radar
The Vance AFB radar (KVNX), 94 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 8:48 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2314 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 14.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDDC 240411
SVRDDC
KSC007-033-240515-
/O.NEW.KDDC.SV.W.0114.080524T0410Z-080524T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1110 PM CDT FRI MAY 23 2008
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARBER COUNTY IN SOUTH CENTRAL KANSAS.
EASTERN COMANCHE COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 1215 AM CDT
* AT 1108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL THE SIZE OF
GOLF BALLS OR LARGER...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
THIS STORM WAS LOCATED 13 MILES WEST OF AETNA...OR 8 MILES EAST OF
BUTTERMILK...MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
WILMORE...
AETNA...
SUN CITY...
LAKE CITY...
MEDICINE LODGE...
RURAL RESIDENCES OF BARBER AND EASTERN COMANCHE COUNTIES.
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
DOPPLER RADAR HAS INDICATED WEAK TO MODERATE ROTATION WITHIN THIS
STORM. WHILE NOT IMMEDIATELY LIKELY...TORNADO DEVELOPMENT IS
POSSIBLE. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS WARNING REPLACES THE PREVIOUS TORNADO WARNING ISSUED FOR
WESTERN KIOWA COUNTY.
LAT...LON 3737 9899 3745 9899 3746 9849 3701 9840
3700 9934 3737 9933
TIME...MOT...LOC 0410Z 251DEG 44KT 3707 9917
$$
BURKE1 follow-up statement
000
WWUS53 KDDC 240439
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1139 PM CDT FRI MAY 23 2008
KSC007-033-240515-
/O.CON.KDDC.SV.W.0114.000000T0000Z-080524T0515Z/
BARBER KS-COMANCHE KS-
1139 PM CDT FRI MAY 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHEASTERN COMANCHE AND BARBER COUNTIES...
AT 1136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 10 MILES NORTHEAST OF AETNA...MOVING EAST NORTHEAST
AT 47 MPH.
* LOCATIONS IMPACTED INCLUDE...
LAKE CITY...
HARDTNER...
MEDICINE LODGE...
RURAL RESIDENCES OF BARBER AND SOUTHEASTERN COMANCHE COUNTIES.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO
IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3702 9908 3744 9894 3746 9849 3701 9840
3701 9852
TIME...MOT...LOC 0439Z 252DEG 41KT 3717 9877
$$
FINCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:18 PM CDT, 8 hours 52 minutes earlier.
Area forecast discussion, May 23, 2:18 PM CDT, 8 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 218 PM CDT FRI MAY 23 2008 .DISCUSSION... DAYS 1-2... ANOTHER ROUND OF SEVERE WEATHER TO AFFECT WESTERN KANSAS TODAY. 90KT H25 JET WAS NOSING INTO SOUTHEASTERN WY AT 12Z THIS MORNING. MOVING SOUTHEAST ACROSS WESTERN CA, 130KT JET STREAK COULD BE SEEN. POTENT UPPER SYSTEM CONTINUES TO SIT ACROSS THE LARGE PORTION OF THE WESTERN CONUS WITH HEIGHT FALLS OF 100 METERS IN WEST CENTRAL CA. COLD POCKET OF H7 TEMPERATURES WERE ASSOCIATED WITH UPPER SYSTEM PRESENTLY OVER NM. H85 READINGS IN THE TEENS AND 20S WERE FOUND ACROSS THE SOUTHERN AND CENTRAL PLAINS. RICH GULF MOISTURE REMAINED ENTRENCHED ACROSS MUCH OF WESTERN KANSAS INTO WESTERN NE. 15Z ANALYSIS PLACED WARM FRONT NORTH NEAR I-70. DRYLINE WAS WELL WEST INTO CO. BY 18Z, DRYLINE HAD MOVED THROUGH LIBERAL AND JUST WEST OF GARDEN CITY. ALL DATA CONTINUES TO POINT TOWARD YET ANOTHER SEVERE WEATHER EPISODE TODAY. DRYLINE IS FURTHER WEST THAN PREVIOUS MODEL RUNS WOULD HAVE PLACED IT. IN ADDITION, SHEAR IS MUCH MORE IMPRESSIVE. AS LOW LEVEL JET INCREASES THIS EVENING, 0-1 KM SRH WILL INCREASE TO OVER 250 M2/S2. SURFACE BASED CAPE IS ALREADY OVER 3000 J/KG ACROSS PORTIONS OF WESTERN KS WITH 2000 J/KG CAPE FROM PRATT WEST TO WESTERN KEARNY COUNTY. AS S/WV COMES OUT ACROSS WESTERN KANSAS LATER THIS AFTERNOON, SUPERCELL THUNDERSTORMS WILL QUICKLY DEVELOP ALONG THE DRYLINE. GIVEN THE ENVIRONMENT, VERY LARGE HAIL, DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE. ANY TORNADO THAT DOES FROM WILL HAVE THE POTENTIAL TO BE SIGNIFICANT AND LONG TRACKED. HEAVY RAINFALL WILL ACCOMPANY THESE STORMS. THE POTENTIAL FOR SEVERE WEATHER WILL CONTINUE INTO THE OVERNIGHT HOURS. THIS MEANS THAT THE THREAT FOR TORNADOES WILL CONTINUE AS WELL. SATURDAY, DRYLINE WILL BE FURTHER EAST INTO THE EASTERN FA BY AFTERNOON. THE TRACK RECORD OF THE MODELS AND DRYLINE PLACEMENT OVER THE LAST COUPLE OF DAYS LEAVE ENOUGH UNCERTAINTY TO KEEP STORM CHANCES IN THROUGH THE AFTERNOON HOURS WEST OF WHERE MODELS SHOW DRYLINE. A FEW SEVERE STORMS WILL BE POSSIBLE YET AGAIN. BY EVENING, ACTIVITY WILL SHIFT EAST ACROSS EASTERN FA ONLY TO SEE THE DRYLINE MOVE WEST DURING THE OVERNIGHT HOURS. WILL KEEP POPS IN ACROSS THE WEST DUE TO THIS REASON. SUNDAY, WELL...SAME STORY...DIFFERENT DAY. DRYLINE REMAINS PRESENT ACROSS WESTERN FA (INTO EASTERN CO). SURFACE LOW PRESSURE WILL PULL EAST DURING THE DAYTIME. THUNDERSTORMS WILL AGAIN BE POSSIBLE. DETAILS ARE UNCLEAR THIS TIME. IT DOES APPEAR THAT SEVERE WEATHER IS POSSIBLE BY EVENING THOUGH. DAYS 3-7... AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL BE LOCATED OVER THE PACIFIC COAST TO BEGIN THE PERIOD 00Z MONDAY WHICH WILL CONTINUE TO BRING A SOUTHWESTERLY FLOW ALOFT ACROSS THE CENTRAL PLAINS. MEANWHILE, AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN IN CONTROL OVER THE SOUTHEASTERN CONUS REGION. MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT INDICATING THE UPPER LEVEL RIDGE IN THE SOUTHEAST BREAKING DOWN SOMEWHAT EARLY IN THE PERIOD BEFORE DRIFTING SLOWLY BACK WEST INTO THE SOUTHERN PLAINS OF OKLAHOMA AND TEXAS BY MID WEEK. A SERIES OF UPPER LEVEL S/WAVE TROUGHS WILL CONTINUE TO CYCLE THROUGH THE SOUTHWESTERLY FLOW ALOFT WHICH WILL BRING THE POSSIBILITY OF PRECIP TO THE CENTRAL PLAINS THROUGH THE MIDDLE PART OF THE PERIOD. AT THE SURFACE, A LOW PRESSURE CENTER WILL BE SET UP JUST LEE OF THE ROCKIES SUNDAY NIGHT WHICH WILL CONTINUE TO INFLUENCE A GENERAL LOW LEVEL SOUTHERLY FLOW ACROSS THE CWA THROUGH MONDAY. THIS IN TURN WILL CONTINUE TO ALLOW RELATIVE MOISTURE RETURN TO SOUTH CENTRAL AND PORTIONS OF SOUTHWEST KANSAS WITH DEWPOINTS AT H85 RANGING FROM THE LOW TO MID TEENS(C). THE LOW AND AN ASSOCIATED COLD FRONT WILL PUSH THROUGH WESTERN KANSAS LATE TUESDAY BRINGING A BRIEF NORTHERLY FLOW TO THE FORECAST AREA BEFORE A QUICK RETURN TO A SOUTHERLY FLOW BY THE END OF THE PERIOD. CHANCES FOR PRECIP WILL BE BETTER THE FIRST COUPLE OF DAYS WITH DWINDLING CHANCES BY THE THURSDAY/FRIDAY TIME FRAME. AS FOR TEMPERATURES, EXPECT A WARM DAY MONDAY WITH TEMPERATURES AT H85 RANGING FROM THE MID 20S(C) EAST TO THE UPPER 20S(C) WEST WHICH WILL ALLOW SURFACE HIGHS TO REACH WELL UP INTO THE UPPER 80S(F) TO THE LOWER 90S(F) ACROSS THE FORECAST AREA. EXPECT A GENERAL COOL DOWN TUESDAY IN WAKE OF THE PASSING COLD FRONT BEFORE UPPER LEVEL RIDGING AND A DEVELOPING SURFACE LEE SIDE TROUGH INFLUENCE A WARMING TREND THROUGH THE END OF THE WEEK. PLAN TO DROP TEMPERATURES A BIT TUESDAY WITH MINOR ADJUSTMENTS ELSEWHERE. && .AVIATION... A SURFACE LOW WILL PERSIST IN NORTHEAST COLORADO TODAY WHILE A DRYLINE NEAR THE COLORADO BORDER ADVANCES BACK INTO SOUTHWEST KANSAS BY THIS AFTERNOON. THUNDERSTORMS...SOME POSSIBLY SEVERE...CAN BE EXPECTED AGAIN TODAY ALONG AND AHEAD OF THE DRYLINE THIS EVENING AND INTO THE OVERNIGHT HOURS. EXPECT MVFR/IFR CONDITIONS IN AND AROUND ANY CONVECTIVE ACTIVITY...MAINLY EAST OF A LINE FROM COOLIDGE TO LIBERAL. OTHERWISE, EXPECT VFR CONDITIONS. WINDS WILL BE FAIRLY STRONG FROM THE SOUTH TO SOUTHEAST WITH SPEEDS 20 TO 30 MPH AND GUSTY THROUGH THE EVENING HOURS BEFORE SUBSIDING OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 90 63 92 / 50 20 20 30 GCK 57 88 59 92 / 30 20 10 30 EHA 54 88 58 93 / 10 10 10 30 LBL 59 90 61 92 / 20 20 10 30 HYS 63 88 62 89 / 60 20 30 30 P28 68 91 65 92 / 40 30 30 30 && .DDC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR KSZ061-062-074-075-084-085. WIND ADVISORY UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR KSZ043- 044-061>063-074>076-084>086. && FN30/32/32
Hazardous weather outlook, May 23, 11:35 AM CDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1135 AM CDT FRI MAY 23 2008 KSZ030-031-043>046-063>066-076>081-086>090-241030- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE- BARBER- 1135 AM CDT FRI MAY 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT IT APPEARS THAT A REPEAT OF SEVERE WEATHER IS POSSIBLE AGAIN TODAY. THIS AFTERNOON STORMS WILL LIKELY ERUPT ALONG A DRYLINE THAT SHOULD STRETCH FROM NEAR SCOTT CITY TO NEAR LIBERAL BY MID AFTERNOON. ANY STORM THAT DOES DEVELOP COULD BECOME SEVERE VERY QUICKLY. NOT ONLY WILL THERE BE THE THREAT OF DESTRUCTIVE HAIL BUT THERE WILL ONCE AGAIN BE THE POSSIBILITY OF SIGNIFICANT TORNADOES, ESPECIALLY AS THE DRYLINE MOVES SLIGHTLY EAST FROM NEAR DODGE CITY TO WAKEENEY BY 6 PM. IF A SEVERE THUNDERSTORM OR TORNADO WARNING IS ISSUED...IMMEDIATE ACTION TO PROTECT LIVE AND PROPERTY SHOULD BE TAKEN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL STILL BE A THREAT OF ADDITIONAL SEVERE THUNDERSTORMS SATURDAY AND SUNDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED...FIRST FROM SCOTT CITY TO NEAR GARDEN CITY BY 3 PM AND THEN FROM NEAR DODGE CITY TO WAKEENEY AND HAYS BY 6 PM. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ061-062-074-075-084-085-241030- HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 1135 AM CDT FRI MAY 23 2008 /1035 AM MDT FRI MAY 23 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT LOW RELATIVE HUMIDITIES THIS AFTERNOON WILL COMBINE WITH GUSTY SOUTH WINDS OF 25 TO 35 MPH TO PRODUCE AN EXTREME FIRE DANGER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FIRE DANGER MAY RETURN BY SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 07/30
In the hours before
Local storm report, May 23, 9:25 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
925 PM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM TORNADO 4 S TROUSDALE 37.74N 99.08W
05/23/2008 EDWARDS KS EMERGENCY MNGR
TWO TORNADOES ON GROUND AT THE SAME TIME. LOCATED BETWEEN
240 AND 250 ROADS AND V AND W ROADS.
&&
26Local storm report, May 23, 9:39 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
939 PM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 6 N TROUSDALE 37.89N 99.08W
05/23/2008 E1.75 INCH EDWARDS KS EMERGENCY MNGR
0925 PM HAIL PROTECTION 37.20N 99.48W
05/23/2008 E1.25 INCH COMANCHE KS PUBLIC
0933 PM TORNADO 3 NW HOPEWELL 37.83N 99.02W
05/23/2008 STAFFORD KS TRAINED SPOTTER
&&
26Local storm report, May 23, 10:13 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1013 PM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TORNADO 4 N CEDAR BLUFF 38.84N 99.73W
05/23/2008 TREGO KS COUNTY OFFICIAL
DAMAGED INCLUDED NUMEROUS POWER POLES DOWN, ONE HOUSE
COMPLETELY DESTROYED BELONGING TO A FAMILY OF 7 BUT NO
ONE INJURED, AN OLD PICK UP TRUCK WAS BLOWN IN A DITCH,
THREE SEMI TRUCKS WERE TURNED OVER ALONG I-70 -
AMBULENCES WERE DISPATCHED AND INJURIES TREATED ON SITE,
AND A BARN AND CHICKEN HOUSE WAS DESTROYED.
&&
BURKELocal storm report, May 23, 10:57 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1057 PM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TORNADO 4 SW RANSOM 38.60N 99.98W
05/23/2008 NESS KS STORM CHASER
0734 PM TORNADO 3 WSW RANSOM 38.62N 99.98W
05/23/2008 NESS KS STORM CHASER
0750 PM TORNADO 8 SW CEDAR BLUFF 38.70N 99.83W
05/23/2008 TREGO KS STORM CHASER
TORNADO DAMAGED TREES.
0849 PM TSTM WND GST 11 ESE TREGO CENTER 38.82N 99.71W
05/23/2008 E90.00 MPH TREGO KS STORM CHASER
0850 PM TORNADO 6 NW HAVILAND 37.68N 99.18W
05/23/2008 KIOWA KS STORM CHASER
BRIEF ROPE TORNADO WAS SEEN NEAR THE EDWARDS KIOWA COUNTY
LINE.
0928 PM TSTM WND DMG 3 ESE BYERS 37.77N 98.82W
05/23/2008 PRATT KS STORM CHASER
TREE ROW HAS MODERATE DAMAGE WITH LIMBS SCATTERED IN
SEVERAL DIRECTIONS.
0940 PM TSTM WND GST 8 W FORD 37.64N 99.90W
05/23/2008 E70.00 MPH FORD KS LAW ENFORCEMENT
OFFICER REPORTED HIS CAR WAS NEARLY BLOWN OFF OF THE ROAD
BY HIGH WINDS.
1012 PM TORNADO 4 N HUDSON 38.16N 98.66W
05/23/2008 STAFFORD KS STORM CHASER
POWERLINES ARE DOWN ON THE ROAD.
1051 PM TORNADO 2 E CAIRO 37.64N 98.50W
05/23/2008 PRATT KS STORM CHASER
POWER LINES DOWN AND MULTIPLE POWER FLASHES.
&&
26Local storm report, May 23, 11:02 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1102 PM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TORNADO 2 E CAIRO 37.64N 98.50W
05/23/2008 PRATT KS STORM CHASER
SEMI OVERTURNED IN DITCH AND IRRIGATION SPRINKLERS ACROSS
HWY 54. QUARTER MILE WIDE DAMAGE PATH.
&&
26Local storm report, May 23, 11:10 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1110 PM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TORNADO 2 E CAIRO 37.64N 98.50W
05/23/2008 PRATT KS STORM CHASER
HALF MILE OF TORNADO DAMAGE ALONG THE ROAD AT THIS
LOCATION. SEMI BLOWN OFF OF ROAD, MASSIVE TREE DAMAGE AND
DEBRIS, INJURIES FROM PICKUP PASSENGERS, POWER LINES DOWN
ON ROADS. IRRIGATION MANGLED ALL OVER HIGHWAY.
&&
26The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:00 PM CDT | Tornado Warning | DDC | Ellis, Hodgeman, Lane, Ness, Rush, Trego | 45 min |
| May 23, 7:02 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Ness | 43 min |
| May 23, 7:24 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 26 min |
| May 23, 7:31 PM CDT | Tornado Warning | DDC | Lane, Ness, Trego | 29 min |
| May 23, 7:43 PM CDT | Tornado Warning | DDC | Ellis, Ness, Trego | 47 min |
| May 23, 7:47 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell, Lane, Meade, Scott | 58 min |
| May 23, 7:51 PM CDT | Tornado Warning | DDC | Ness, Trego | 39 min |
| May 23, 7:54 PM CDT | Tornado Warning | DDC | Clark, Comanche, Edwards, Ford, Kiowa | 66 min |
| May 23, 8:09 PM CDT | Tornado Warning | DDC | Ellis, Ness, Rush, Trego | 51 min |
| May 23, 8:32 PM CDT | Tornado Warning | DDC | Edwards, Kiowa, Pawnee, Pratt, Stafford | 58 min |
| May 23, 8:39 PM CDT | Tornado Warning | DDC | Barber, Comanche | 36 min |
| May 23, 8:43 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Kiowa | 47 min |
| May 23, 8:50 PM CDT | Tornado Warning | DDC | Ellis, Ness, Trego | 55 min |
| May 23, 8:54 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Edwards, Finney, Ford, Gray, Hodgeman and 6 more | 66 min |
| May 23, 9:07 PM CDT | Tornado Warning | DDC | Barber, Comanche | 38 min |
| May 23, 9:20 PM CDT | Tornado Warning | DDC | Edwards, Pawnee, Pratt, Stafford | 55 min |
| May 23, 9:23 PM CDT | Tornado Warning | DDC | Barber, Clark, Comanche, Kiowa | 37 min |
| May 23, 9:39 PM CDT | Tornado Warning | DDC | Barber, Pratt | 51 min |
| May 23, 9:55 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 50 min |
| May 23, 10:01 PM CDT | Tornado Warning | DDC | Comanche, Kiowa | 44 min |
| May 23, 10:06 PM CDT | Tornado Warning | DDC | Barber, Pratt | 39 min |
| May 23, 10:09 PM CDT | Tornado Warning | DDC | Pawnee, Stafford | 22 min |
| May 23, 10:21 PM CDT | Tornado Warning | DDC | Clark, Comanche, Ford, Kiowa | 54 min |
| May 23, 10:25 PM CDT | Tornado Warning | DDC | Edwards, Ford, Hodgeman, Pawnee | 50 min |
| May 23, 10:38 PM CDT | Tornado Warning | DDC | Pratt, Stafford | 32 min |
| May 23, 10:43 PM CDT | Tornado Warning | DDC | Edwards, Kiowa, Pawnee, Pratt, Stafford | 47 min |
| May 23, 11:04 PM CDT | Tornado Warning | DDC | Edwards, Pawnee, Rush, Stafford | 17 min |
| May 23, 11:30 PM CDT | Tornado Warning | DDC | Pratt, Stafford | 30 min |
| May 23, 11:48 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 27 min |
| May 23, 11:52 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 38 min |
| May 24, 3:42 AM CDT | Red Flag Warning | DDC | Grant, Hamilton, Kearny, Morton, Stanton, Stevens | 10 hr |
| May 24, 4:05 PM CDT | Fire Weather Watch | DDC | Finney, Grant, Hamilton, Haskell, Kearny, Morton and 3 more | 11 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.